Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 464, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 4:33 PM CDT for Gillespie County, Kendall County, Kerr County, Texas. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 4:33 PM CDT (21:33 UTC)
- Expired
- Aug 16, 2007, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:15 PM CDT | HEAVY RAIN 1.71 | 6 Wsw Boerne, TX | ONE HOUR RAINFALL. |
| Aug 16, 5:30 PM CDT | HEAVY RAIN 4.76 | 2 E Boerne, TX | SINCE 8AM. MANY ROADS FLOODED. |
| Aug 16, 5:45 PM CDT | HEAVY RAIN 1.64 | 6 Wsw Boerne, TX | 30 MINUTE RAINFALL. TOTAL SINCE 7AM 5.84 INCHES. |
| Aug 16, 6:00 PM CDT | HEAVY RAIN 0.89 | 5 Ssw Kendalia, TX | ONE HOUR RAINFALL. TOTAL SINCE 7AM 2.51 INCHES. MINOR FLOODING. |
| Aug 16, 6:45 PM CDT | HEAVY RAIN 1.11 | 5 Ssw Kendalia, TX | RAINFALL IN 45 MINUTES. TOTAL SINCE 7AM 3.62. |
| Aug 16, 6:55 PM CDT | HEAVY RAIN 0.92 | 1 Sse Boerne, TX | RAINFALL IN 55 MINUTES. |
| Aug 16, 9:56 PM CDT | HEAVY RAIN 4 | Ingram, TX | MAJOR FLOODING IN KERRVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 162136
FFWEWX
TXC171-259-265-170330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
433 PM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GILLESPIE COUNTY...
THIS INCLUDES THE CITY OF FREDERICKSBURG...
KENDALL COUNTY...
THIS INCLUDES THE CITIES OF...COMFORT...BOERNE...
KERR COUNTY...
THIS INCLUDES THE CITY OF KERRVILLE...
* UNTIL 1030 PM CDT
* AT 427 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF BANDERA TO 12 MILES NORTHWEST OF UNIVERSAL
CITY...MOVING NORTHWEST AT 10 MPH. RAINFALL RATES ARE NEAR 5
INCHES AN HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALNUT GROVE...NELSON CITY...KENDALIA...WELFARE...CENTER POINT...
WARING...SISTERDALE...CYPRESS CREEK...KERRVILLE STATE PARK...
INGRAM...BANKERSMITH...WALTONIA...GRAPETOWN...HUNT...LUCKENBACH...
LBJ STATE PARK...STONEWALL...BLUMENTHAL...CAIN CITY...ROCKY HILL...
KERR WILDLIFE MGMT AREA...MOUNTAIN HOME...TIVYDALE...WILLOW CITY...
HARPER...ECKERT...CRABAPPLE AND HILLTOP
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2994 9958 2993 9914 2974 9876 2995 9845
3012 9862 3050 9866 3038 9951
$$2 follow-up statements
000
WGUS74 KEWX 162234
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT THU AUG 16 2007
TXC171-259-265-170330-
GILLESPIE TX-KERR TX-KENDALL TX-
527 PM CDT THU AUG 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
KENDALL...KERR AND GILLESPIE COUNTIES...
AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINS PRODUCING FLASH FLOODING. THESE RAINS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF KREUTZBERG
TO 9 MILES SOUTHWEST OF BOERNE...OR ALONG A LINE EXTENDING FROM 12
MILES EAST OF BOERNE TO 9 MILES SOUTHWEST OF BOERNE...MOVING
NORTHWEST AT 30 MPH. HOWEVER, A LINE OF HEAVY RAINS IS DEVELOPING
FROM BERGHEIM TO COMFORT WITH RAINFALL RATES NEAR 3 INCHES AN HOUR.
AN ADDITIONAL 4 TO 8 INCHES OF RAIN COULD FALL ACROSS GILLESPIE,
KERR AND KENDALL COUNTIES BY 1030 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT
GROVE...NELSON CITY...WELFARE...SISTERDALE...WARING...STONEWALL
...LUCKENBACH...COMFO RT...CENTER POINT...BLUMENTHAL...
BANKERSMITH... GRAPETOWN...CAIN CITY...ROCKY HILL...WILLOW
CITY...CYPRESS CREEK...ECKERT...FREDERICKSBURG...KERRVILLE STATE
PARK...KERRVILLE...CRABAPPLE...HILLTOP...INGRAM...WALTONIA...
HUNT...TIVYDALE...MOUNTAIN HOME AND HARPER.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. TURN AROUND DONT DROWN. THE LIFE YOU
SAVE WILL BE YOUR OWN. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2994 9958 2993 9914 2974 9876 2995 9845
3012 9862 3050 9866 3038 9951
$$000
WGUS74 KEWX 162315
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT THU AUG 16 2007
TXC171-259-265-170330-
GILLESPIE TX-KERR TX-KENDALL TX-
610 PM CDT THU AUG 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
KENDALL...KERR AND GILLESPIE COUNTIES...
AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A BAND OF TROPICAL RAINS ALONG A LINE FROM KENDALIA TO WALNUT
GROVE TO 8 MILES SOUTHEAST OF CENTER POINT...MOVING NORTH AT 5 MPH.
ANOTHER LINE OF TROPICAL SHOWERS 10 MILES SOUTH OF BOERNE IS ALSO
MOVING NORTH AT 5 MPH. RAINFALL RATES ARE NEAR 2 INCHES AN HOUR.
EXPECT 2 TO 5 INCHES OF RAIN AREAWIDE BY 1030 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELFARE...WARING...SISTERDALE...CYPRESS CREEK...KERRVILLE...
BANKERSMITH...GRAPETOWN...WALTONIA...INGRAM...HUNT...
LUCKENBACH...CAIN CITY...BLUMENTHAL...STONEWALL...
TIVYDALE...ECKERT...CRABAPPLE...HILLTOP...WILLOW CITY...
MOUNTAIN HOME...HARPER...FREDERICKSBURG AND ROCKY HILL.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2994 9958 2993 9914 2974 9876 2995 9845
3012 9862 3050 9866 3038 9951
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:50 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 16, 3:50 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT THU AUG 16 2007 .DISCUSSION... AT MID AFTERNOON, TROPICAL DEPRESSION ERIN WAS LOCATED JUST SOUTH OF SAN ANTONIO MOVING SLOWLY NORTHWEST AND INTERACTING WITH A TROPICAL AIRMASS WITH PWS BETWEEN 2 AND 2.5 INCHES. IMPRESSIVE RAINFALL AMOUNTS HAVE BEEN NOTED ACROSS SOUTHERN SAN ANTONIO AND BEXAR COUNTY. STINSON AIRPORT HAS RECORED NEAR 8.5 INCHES TODAY. EXPECT CORE RAINS TO CONTINUE AS ERIN TRACKS SLOWLY NORTHWEST TONIGHT WITH ISOLATED AMOUNTS OF 10 TO 15 INCHES NEAR AND IMMEDIATELY TO THE RIGHT OF THE CENTER. IN ADDITION, FEEDER BANDS WILL CREATE AMOUNTS OF 1 TO 5 INCHES. HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 18Z OR 1 PM ON FRIDAY. ERIN WILL MOVE INTO WEST CENTRAL TEXAS ON FRIDAY WITH THE HEAVIEST RAINS ENDING. HOWEVER, THERE COULD BE SOME HEAVY RAINS IN THE NORTHWESTERN HILL COUNTRY FRIDAY NIGHT SHOULD THE CENTER STALL. MODELS SUGGEST THE REMNANTS OF ERIN WILL LINGER ACROSS TEXAS OVER THE WEEKEND WITH PWS SLOW TO DECREASE WITH CHANCES OF RAINS CONTINUING. AN UPPER TROUGH CURRENTLY OVER THE BAHAMAS WILL CLOSE OFF AND MOVE WEST UNDERNEATH THE SOUTHEASTERN STATES RIDGE. SOME SUBSIDENCE CAN BE EXPECTED, HOWEVER PWS DECREASING ONLY TO BETWEEN 1.8 AND 2 INCHES WILL RESULT IN LOW CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS. THE UPPER LOW MOVES INTO TEXAS ON TUESDAY AND STALLS WEDNESDAY INTO THURSDAY. PWS RISE AGAIN TO BETWEEN 2 AND 2.3 INCHES. CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY WEDNESDAY AND CONTINUING THROUGH AT LEAST NEXT THURSDAY. CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE DUE TO SOIL MOISTURE AND CLOUDS/RAIN WITH NIGHTTIME TEMPERATURES NEAR AVERAGE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 87 76 89 77 / 90 90 50 50 20 AUSTIN BERGSTROM INTL AIRPORT 75 87 76 90 75 / 90 90 50 50 20 DEL RIO INTL AIRPORT 75 93 76 91 76 / 50 60 60 30 30 SAN ANTONIO INTL AIRPORT 74 87 77 88 77 / 90 80 50 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/13
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT THU AUG 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 16, 2:17 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
217 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN SSE BOERNE 29.80N 98.74W
08/16/2007 M0.77 INCH KENDALL TX TRAINED SPOTTER
0.77 IN THE PAST 60 MINUTES.
&&
DCLocal storm report, Aug 16, 2:35 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
08/16/2007 M0.83 INCH KENDALL TX TRAINED SPOTTER
0.83 IN THE PAST 60 MINUTES.
0225 PM HEAVY RAIN SAN ANTONIO 29.46N 98.51W
08/16/2007 E7.18 INCH BEXAR TX ASOS
7.18 MEASURED BY STINSON ASOS SINCE 0500 AM.
&&
DCLocal storm report, Aug 16, 3:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN SAN ANTONIO 29.46N 98.51W
08/16/2007 M8.00 INCH BEXAR TX TRAINED SPOTTER
AT LOOP 410 AND MARBACH 5.00 INCHES FROM 0600 AM UNTIL
0240 PM. 3.00 INCHES MORE FROM 0240 PM UNTIL 0325 PM FOR
A TOTAL OF 8.00 INCHES.
&&
DCLocal storm report, Aug 16, 4:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD SAN ANTONIO 29.46N 98.51W
08/16/2007 BEXAR TX TRAINED SPOTTER
2 1/2 FEET OF WATER OVER HOUSMAN RD 1/4 MILE E OF BABCOCK
RD
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:49 PM CDT | Wind Advisory | EWX | Atascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more | 10 hr |
| Aug 16, 5:32 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 7:02 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Aug 16, 8:24 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 11:54 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 4 hr |
| Aug 16, 12:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Aug 16, 2:10 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 16, 3:37 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Aug 16, 3:56 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Aug 16, 4:20 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 6 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Aug 16, 4:39 PM CDT | Flash Flood Warning | EWX | Medina | 6 hr |
| Aug 16, 5:11 PM CDT | River Flood Warning | EWX | Medina | 17 hr |
| Aug 16, 5:41 PM CDT | Tornado Warning | EWX | Kendall | 34 min |
| Aug 16, 5:48 PM CDT | Flash Flood Warning | EWX | Blanco, Hays | 6 hr |
| Aug 16, 5:58 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Aug 16, 6:06 PM CDT | River Flood Warning | EWX | Bexar | 4 hr |
| Aug 16, 6:58 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.